MAUDE Adverse Event Report: BOEDEKER PLASTICS TIGER HEADLESS SCREW STERILIZATION TRAY BASE ASSEMBLY; TIGER HEADLESS CANNULATED SCREW SYSTEM STERILIZATION TRAY

BOEDEKER PLASTICS TIGER HEADLESS SCREW STERILIZATION TRAY BASE ASSEMBLY; TIGER HEADLESS CANNULATED SCREW SYSTEM STERILIZATION TRAY
Model Number 212-00-001
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event description: a tiger headless tray lid became stuck to the tray base prior to a procedure on (b)(6) 2019.The surgeon began the procedure as our trilliant sales representative attempted to remove the lid.The procedure was delayed 35 minutes due to the malfunction.The sales rep reported that he did not know if the headless tray lid was jammed at the facility, during transit, or during sterilization.Review of surgical technique: while the surgical technique was not impacted by the malfunction as all implants and other instruments associated with the system were not reported to be malfunctioning.Ifu (b)(4) for the tiger headless system was reviewed.Step 6 under maintaining device effectiveness requires the user to "carefully inspect the screws prior to use and instruments before and after each procedure".As the sales representative could not confirm if the lid became stuck during transit, before, or after sterilization, it is suspected that the lid was not removed in between receipt at the facility and sterilization.A contributor to the reported event that a surgical delay of 35 minutes occurred due to the malfunction is that the facility did not follow the ifu and inspect the tray and instruments prior to use to ensure suitability prior to sterilization and patient inducement.Dhr review: the returned 212-00-001 tiger headless tray base was confirmed to be from lot tsl004343.This dhr was reviewed.12 parts were released to inventory on 08/09/16 at (b)(4).There were no deviations, reworks, or non-conformance's associated with the lot.100% of parts were function fit checked with a 212-99-011 tray lid from lot 115696-001, the same lid lot associated with this event.No issues related to the event were identified.The returned 212-99-011 tiger headless tray lid was confirmed to be from lot 115696-001.This dhr was reviewed.105 parts were released to inventory on 06/08/19 at revision g.There were no deviations, reworks, or nonconformance's associated with the lot.No issues related to the event were identified.Visual / dimensional inspection: the tiger headless base and tray were returned and visually reviewed.No major damage or deformities were observed.Minor cosmetic scratches were observed on the surface of the tray lid.The tray lid was found easily be removed from the tray base.The tray lid was dimensionally inspected to rev g, which it was released to, prior to undergoing simulated use testing.The width and height of the tray lid was evaluated in two different places and found to be within specification.The tray base was inspected for slot width and found to be in-specification.Simulated use testing: the returned tray underwent simulated use testing by aggressively forcing the lid onto the tray, shaking the tray aggressively for several seconds to simulate transport, and then sterilized through a standard autoclave cycle per sop scs-010, receipt of fielded product, to determine if the autoclave process impacted the device.The tray and lid were removed from the autoclave at the end of the cycle and the lid was attempted to be removed while the tray was still hot.The lid was able to be removed with negligible force.The parts were allowed to cool and the lid was again evaluated for length and width features and found to be in-specification.The simulated use testing was not able to replicate the malfunction.Evaluation of similar complaints: the complaints log was reviewed for the past 2 years (dec 2017-dec 2019) and no complaints were identified for the tray base or lid part number.Summary / root cause analysis: the dhr review, simulated use testing, and visual/dimensional evaluate did not identify a root cause as to why the tray malfunctioned, the complaint was not able to be confirmed under simulated conditions and the tray was verified to meet specification.The root cause of the tray lid becoming stuck to the tray base remains unknown.The review of the event details and surgical technique identified that the user did not visually inspect the parts within the tray prior to beginning the sterilization protocol prior to the procedure, as required per the ifu.This contributed to the event as the surgical procedure was delayed 35 minutes and this malfunction could have been detected prior to inducing the patient and not have resulted in a delay of surgery.The sales representative shall be notified of the results of the investigation during the complainant follow up.Note: the patient age and gender were not able to be determined from the initial reporter.
 
Event or Problem Description
On (b)(6) 2019, (b)(6) called sales support to report that the lid of a headless tray could not be removed for a case.Sales support attempted to contact (b)(6) for more information twice on wednesday, december 4th, three times on thursday, december 5 and once on wednesday, december 11th but has not been able to reach him.The headless tray was returned to corporate for review on wednesday, december 4th with a note from seth that stated "this set arrived sterile wrapped from a hospital with lid jammed and unable to use." sales support reviewed the tray prior to decontamination and did not have any issues removing the lid.(b)(6), our trilliant sales representative at the case, called sales support on december 11, 2019 with the additional information below.Dr.(b)(6) performed a bunionectomy and three hammertoe corrections at (b)(6) surgery laser center on (b)(6) 2019.In preparation for the case, (b)(6) had (b)(6), the trilliant/pod distributor in (b)(6), send his personal tiger headless tray directly to (b)(6).Spd received the tray at (b)(6) and sterilized the tray.When the surgical tech attempted to open the tray during the case, the radel lid would not separate from the tray base.After several attempts at removing the lid, (b)(6) suggested that dr.(b)(6) begin by correcting the hammertoes in order to buy time for him to get a headed tiger set that was already at the facility prepared for the bunionectomy.(b)(6) noted that dr.(b)(6) corrected all three hammertoes and stalled as much as possible but ended up having to wait an additional 35 minutes with the patient under before having the headed tiger tray ready for the bunion correction.(b)(6) does not know whether the headless tray lid was jammed at (b)(6) facility, en route to (b)(6) , or during sterilization at (b)(6).
 
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided (in initial or follow-up submission) as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-9 below) as part of internal complaint handling activities.1.Patient age at time of event, date of birth (a2), sex (a3), and weight (a4) not reported.2.Catalog # and serial # (d4) not utilized by trilliant surgical.3.Expiration date (d4) not applicable (n/a) to non-sterile trilliant surgical products.4.Implanted date (d6) and explanted date (d7) are n/a to this report.5.Reprocessor name and address (d9) n/a to this report.6.Concomitant medical products and therapy dates (d11) not reported.7.Pma/510(k) (g5) is n/a to this report as product code lrp is class i 510(k) exempt.8.Section h9 n/a to this report.9.No files attached to this report.Corrected information provided in follow-up submission b2 - other serious is selected (as the patient was under anesthesia for an extended amount of time) and hospitalization is not selected.B5 - description of event or problem was edited to not identify any physician or institution by name.D2 - common device name corrected, product code was correct in initial submission.E4 section f n/a to this report.G3 - health professional and distributor selected, while company representative is deleted.H6 - patient code (2199 deleted, 2692 added), method code (4111, 3331 added), result code (3221 deleted, 4231 added), conclusion code (4315 deleted, 18 added).H10 - corrected data - adding udi and device manufacture date for lot 115696-001 (tiger headless cannulated screw tray lid, 212-99-011).Investigation summary: lot 115696-001 udi: (b)(4).Lot 115696-001 manufacture date: 06/08/2016.
 
Event or Problem Description
On 12/02/2019, a trilliant surgical sales representative called sales support to report that the lid of a tiger headless screw sterilization tray base assembly could not be removed for a case where he was present.Sales support attempted to contact the sales representative for more information two (2) times on 12/04/2019, three (3) times on 12/05/2019, and one (1) time on 12/11/2019, but has not been able to reach him.The tiger headless screw sterilization tray base assembly was returned to corporate for review on 12/04/2019 with a note from the sales representative that stated, "this set arrived sterile wrapped from a hospital with lid jammed and unable to use." sales support reviewed the tray prior to decontamination and did not have any issues removing the lid.On 12/11/2019, the sales representative called sales support with the additional information below.Doctor 1 performed a bunionectomy and three (3) hammertoe corrections at facility x on (b)(6) 2019.In preparation for the case, the sales representative had a trilliant surgical distributor in a different state send his personal tiger headless screw sterilization tray base assembly directly to facility x.The sterile processing department (spd) received the tray at facility x and sterilized the tray.When the surgical tech attempted to open the tray during the case, the radel lid would not separate from the tray base.After several attempts at removing the lid, the sales representative suggested that doctor 1 begin by correcting the hammertoes in order to buy time for him to get a headed tiger set that was already at the facility prepared for the bunionectomy.The sales representative noted that doctor 1 corrected all three (3) hammertoes and stalled as much as possible, but ended up having to wait an additional 35 minutes with the patient under before having the headed tiger tray ready for the bunion correction.The sales representative does not know whether the tiger headless screw sterilization tray base assembly lid was jammed at the facility of the distributor from whom he got the tray, en route to facility x, or during sterilization at facility x.

Brand Name
TIGER HEADLESS SCREW STERILIZATION TRAY BASE ASSEMBLY
Common Device Name
TIGER HEADLESS CANNULATED SCREW SYSTEM STERILIZATION TRAY
Manufacturer (Section D)
BOEDEKER PLASTICS
904 west 6th street
shiner TX 77984
MDR Report Key9530843
Report Number3007420745-2019-00055
Device Sequence Number2667683
Product Code LRP
UDI-Device Identifier00812926021812
UDI-Public00812926021812
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number212-00-001
Device Lot NumberTSL004343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Distributor Facility Aware Date12/02/2019
Device Age3 YR
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer12/02/2019
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;